Alert archive / Texas / River Flood Warnings in 2016

River Flood Warning 11, NWS Lake Charles, LA

January 12, 2016Jasper County, Tyler County, Texas

NWS Lake Charles, LA issued this river flood warning at Jan 12, 2016, 10:02 AM CST for Jasper County, Tyler County, Texas. It took effect at Jan 12, 2016, 12:00 PM CST. It was in force for 22 hr.

The area

The outline as issued.

The facts

Issued
Jan 12, 2016, 10:02 AM CST (16:02 UTC)
In effect from
Jan 12, 2016, 12:00 PM CST
Expired
Jan 13, 2016, 10:02 AM CST
In force
22 hr
Issued by
NWS Lake Charles, LA
Area
Storm-based polygon
Flood severity
Minor

Counties Jasper County, TX, Tyler County, TX

The radar

The Lake Charles radar (KLCH), 120 km from the middle of the area, began a volume at 16:04 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Neches River near Town Bluff (TBFT2). The gauge peaked at 68.00 ft at Jan 12, 2016, 12:00 PM CST.

actionminormoderate657001/1201/1301/14
Action stage
64 ft
Minor stage
68 ft
Moderate stage
72 ft
Major stage
82.5 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 08040600, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

694 
WGUS44 KLCH 121602
FLWLCH


BULLETIN - EAS ACTIVATION REQUESTED
FLOOD WARNING 
NATIONAL WEATHER SERVICE LAKE CHARLES LA 
1002 AM CST TUE JAN 12 2016

...The National Weather Service in Lake Charles has issued a flood 
warning for the following rivers in Texas...

  Neches River Near Town Bluff 

TXC241-457-130602-
/O.NEW.KLCH.FL.W.0011.160112T1800Z-000000T0000Z/
/TBFT2.1.ER.160112T1800Z.160112T1800Z.000000T0000Z.NO/
1002 AM CST TUE JAN 12 2016

The National Weather Service in Lake Charles has issued a 

* Flood Warning for 
  the Neches River Near Town Bluff.
* until further notice...or until the warning is cancelled.
* At  9:00 AM Tuesday the stage was 68.0 feet.
* Minor flooding is forecast.
* Flood stage is 68.0 feet.
* Forecast...The river will remain near flood stage through Sunday
* Impact...At stages near 65.0 feet...Areas around Barlow Lake and 
  Brushy Lake begin to flood.

&&
 
LAT...LON 3096 9432 3079 9420 3053 9418 3053 9399 3099 9415

$$
1 follow-up statement
218 
WGUS84 KLCH 130221
FLSLCH


FLOOD STATEMENT 
NATIONAL WEATHER SERVICE LAKE CHARLES LA 
821 PM CST TUE JAN 12 2016

...The flood warning is cancelled for the following rivers in 
Texas...

  Neches River Near Town Bluff 

...The flood warning continues for the following rivers in Texas...

  Pine Island Bayou Near Sour Lake 

...The flood warning continues for the following rivers in 
Louisiana...Texas..
  Atchafalaya River At Krotz Springs 
  Atchafalaya River Above Butte La Rose 
  Atchafalaya River At Morgan City 
  Calcasieu River Near Glenmora 
  Sabine River Near Deweyville 

LAC097-099-131621-
/O.CON.KLCH.FL.W.0008.160117T1200Z-000000T0000Z/
/KRZL1.1.ER.160117T1200Z.160119T1200Z.000000T0000Z.NO/
821 PM CST TUE JAN 12 2016

The Flood Warning continues for
  The Atchafalaya River At Krotz Springs.
* from Sunday morning until further notice...or until the warning is 
  cancelled.
* At  7:00 PM Tuesday the stage was 28.6 feet.
* Minor flooding is forecast.
* Flood stage is 29.0 feet.
* Forecast...rise above flood stage by Sunday morning and continue to
  rise to near 29.5 feet by Tuesday morning January 19.
* Impact...At stages near 29.0 feet...Flooding of structures on the 
  unprotected side of the levee along the river begins. This includes
  areas near the Atchafalaya Campground south of Krotz Springs and 
  River View Subdivision north of Krotz Springs.
* Impact...At stages near 28.0 feet...Action stage.

&&
 
LAT...LON 3031 9178 3074 9190 3068 9169 3053 9167 3033 9158

$$

LAC045-099-101-131621-
/O.CON.KLCH.FL.W.0009.160120T1200Z-000000T0000Z/
/BLRL1.1.ER.160120T1200Z.160120T1200Z.000000T0000Z.NO/
821 PM CST TUE JAN 12 2016

The Flood Warning continues for
  The Atchafalaya River Above Butte La Rose.
* from Wednesday January 20 until further notice...or until the 
  warning is cancelled.
* At  8:00 PM Tuesday the stage was 19.2 feet.
* Minor flooding is forecast.
* Flood stage is 20.0 feet.
* Forecast...The river is expected to rise to near flood stage 
  Wednesday morning January 20.
* Impact...At stages near 20.0 feet...Minor flooding begins.

&&
 
LAT...LON 3012 9165 3056 9189 3055 9167 3021 9142 3011 9148 

$$

LAC099-101-131621-
/O.CON.KLCH.FL.W.0124.000000T0000Z-000000T0000Z/
/MCGL1.2.ER.000000T0000Z.160123T1200Z.000000T0000Z.NO/
821 PM CST TUE JAN 12 2016

The Flood Warning continues for
  The Atchafalaya River At Morgan City.
* until further notice...or until the warning is cancelled.
* At  7:00 PM Tuesday the stage was 6.9 feet.
* Minor flooding is occurring and Moderate flooding is forecast.
* Flood stage is 6.0 feet.
* Forecast...The river will continue rising to near 8.0 feet by 
  Saturday morning January 23 then begin falling.
* Impact...At stages near 7.0 feet...Buildings at the foot of Ann 
  Street on the river side of the flood wall will flood as water 
  overtops the Rio Oil Company dock. Buildings on the river side of 
  the Berwick floodwall will flood. River traffic restrictions will 
  be strictly enforced.
* Impact...At stages near 6.0 feet...Flood stage. The city dock will
  be under water. Water will cover the lower end of Belleview Front 
  Street in Berwick. Vessel traffic will be affected by stronger 
  river current and vessel traffic safety rules will be strictly 
  enforced by the U.S. Coast Guard.

&&
 
LAT...LON 2995 9147 2986 9139 2951 9154 2939 9113
      2980 9110 2997 9124

$$

LAC011-019-TXC351-361-131621-
/O.CON.KLCH.FL.W.0114.000000T0000Z-000000T0000Z/
/DWYT2.1.ER.151216T1900Z.160110T1430Z.000000T0000Z.NO/
821 PM CST TUE JAN 12 2016

The Flood Warning continues for
  The Sabine River Near Deweyville.
* until further notice...or until the warning is cancelled.
* At  7:45 PM Tuesday the stage was 25.4 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Flood stage is 24.0 feet.
* Forecast...The river will continue a slow fall for the next
  few days, then begin rising again during the weekend. The river
  will remain above flood stage for the next several days.
* Impact...At stages near 25.0 feet...Lowest roads beside the river 
  flood around Deweyville and subject to being closed. In addition, 
  low-lying roads in Southwest Beauregard Parish are flooded 
  including Robert Clark Road. Flooding occurs on the south side of 
  Niblett Bluff Park with access roads to camp houses cut off around 
  the park. Access roads to the river in Northeastern Orange County 
  become flooded.
* Impact...At stages near 24.0 feet...Minor lowland flooding will 
  occur.

&&
 
LAT...LON 3061 9376 3031 9381 3008 9378 3005 9367
      3044 9364 3057 9363

$$

LAC079-131621-
/O.CON.KLCH.FL.W.0010.000000T0000Z-160117T0600Z/
/GLML1.1.ER.160111T1415Z.160113T1800Z.160117T0000Z.NO/
821 PM CST TUE JAN 12 2016

The Flood Warning continues for
  The Calcasieu River Near Glenmora.
* until late Saturday night...or until the warning is cancelled.
* At  7:45 PM Tuesday the stage was 12.7 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Flood stage is 12.0 feet.
* Forecast...The river will continue rising to near 13.0 feet by 
  tomorrow early afternoon. The river will fall below flood stage 
  Saturday evening.
* Impact...At stages near 12.0 feet...Roads upstream from Glenmora, 
  including Strothers Crossing Road near the community of Calcasieu 
  and Price Crossing Road near Hineston have water on them and are 
  subject to being closed. Also, flooding of forested areas near the 
  river will occur.

&&
 
LAT...LON 3113 9279 3090 9269 3090 9262 3105 9265 3115 9275

$$

TXC199-245-131621-
/O.EXT.KLCH.FL.W.0007.000000T0000Z-160117T0000Z/
/SOLT2.1.ER.160111T1700Z.160114T0000Z.160116T1200Z.NO/
821 PM CST TUE JAN 12 2016

The Flood Warning continues for
  The Pine Island Bayou Near Sour Lake.
* until Saturday evening...or until the warning is cancelled.
* At  7:45 PM Tuesday the stage was 25.5 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Flood stage is 25.0 feet.
* Forecast...The river will continue rising to near 25.9 feet by 
  tomorrow evening. The river will fall below flood stage Saturday 
  morning.
* Impact...At stages near 25.0 feet...Water inundates roads in 
  lowland areas near the river. Low spots on Old Sour Lake Road are 
  under water.

&&
 
LAT...LON 3012 9445 3024 9423 3021 9407 3013 9406 3004 9445

$$

TXC241-457-130251-
/O.CAN.KLCH.FL.W.0011.000000T0000Z-160113T0221Z/
/TBFT2.1.ER.160112T2007Z.000000T0000Z.160112T2115Z.NO/
821 PM CST TUE JAN 12 2016

The Flood Warning is cancelled for
  The Neches River Near Town Bluff.
* At  7:00 PM Tuesday the stage was 67.6 feet.
* Fell below flood stage at  3:15 PM Tuesday.
* Flood stage is 68.0 feet.
* Forecast...The river will fluctuate just below flood stage the
  next several days.
* Impact...At stages near 65.0 feet...Areas around Barlow Lake and 
  Brushy Lake begin to flood.
* Impact...At stages near 64.0 feet...Minor flooding will occur.

&&
 
LAT...LON 3096 9432 3079 9420 3053 9418 3053 9399 3099 9415

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lake Charles, LA wrote its last area forecast discussion before this river flood warning went out at Jan 12, 9:55 AM CST, 7 minutes earlier.

Area forecast discussion, Jan 12, 9:55 AM CST, 7 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAKE CHARLES LA
955 AM CST TUE JAN 12 2016

.UPDATE...
JUST SOME MID AND HIGH LEVEL CLOUDINESS SKIRTING THE SOUTHERN
ZONES THIS MORNING. OTHERWISE...SURFACE RIDGE ACROSS THE GULF
COAST SHOULD KEEP THINGS ON THE SUNNY SIDE WITH A MILD AFTERNOON.
CURRENT FORECAST IS ON TRACK AND CHANGES NEEDED AT THIS TIME.

RUA

&&

.PREV DISCUSSION... /ISSUED 649 AM CST TUE JAN 12 2016/

DISCUSSION...
FOR 12Z TAF ISSUANCE.

AVIATION...
SATELLITE IMAGERY SHOWS MID/HIGH CLOUDINESS ASSOCIATED WITH
ADVANCING SHORTWAVE ALOFT BEING STEADILY SHUNTED FURTHER SWD INTO
THE GULF THIS MORNING...LEAVING BEHIND THE A PREDOMINANT CLEAR SKY
OVER THE REGION. FORECAST SOUNDINGS/TIME-HEIGHT SECTIONS INDICATE
THIS CLEARING/VFR TREND TO LINGER THROUGH THE PERIOD. HIGH
PRESSURE PASSING OVERHEAD WILL LEAD TO LIGHT AND VARIABLE WINDS
THROUGH TONIGHT.

25

PREV DISCUSSION... /ISSUED 315 AM CST TUE JAN 12 2016/

DISCUSSION...A SURFACE RIDGE STRETCHES FROM S TX TO THE FL
PANHANDLE THIS MORNING. THIS IS PROVIDING CHILLY CONDITIONS UNDER
MOSTLY CLEAR SKIES AWAY FROM S CENTRAL AND SE LA. MID TO HIGH
CLOUDS AND LIGHT RAIN IS STREAM FROM NORTH MEXICO ACROSS LOWER
ACADIANA AND THE NOLA METRO AHEAD OF A SHORT WAVE THAT EXTENDS
FROM THE LOWER MS VALLEY BACK TO SOUTHERN CA WHERE AN UPPER LOW IS
DEVELOPING.

WHAT LITTLE LIFT IS ASSOCIATED WITH THE SHORT WAVE WILL DEPART THE
FORECAST AREA THIS MORNING WITH LIGHT RAIN AND SPRINKLES PUSHING
SOUTH AND EAST. THIS WILL SET UP A MOSTLY SUNNY DAY WITH TEMPS
NEAR NORMAL FOR THE DATE.

THE NEXT SHORT WAVE TO AFFECT THE AREA WILL APPROACH THURSDAY
WITH CLOUD COVER AND RAIN CHANCES INCREASING WEDNESDAY NIGHT INTO
THURSDAY MORNING. A SURFACE LOW WILL DEVELOP IN THE NORTHERN GULF
AND MOVE EAST OFF THE COAST OF LA THURSDAY AFTERNOON THROUGH
FRIDAY MORNING. ENOUGH LIFT AHEAD OF THE SHORT WAVE MAY SUPPORT A
FEW THUNDERSTORMS, HOWEVER STORM CHANCES WILL BE HIGHER IN THE
COASTAL WATERS CLOSER TO THE LOW AND SURFACE CONVERGENCE.

THE NEXT COLD FRONT WILL MOVE ACROSS THE REGION FRIDAY MORNING
INTO EARLY AFTERNOON. A FEW LIGHT SHOWERS OR SPRINKLES MAY OCCUR
AS THE BOUNDARY MOVES THROUGH, BUT WITH THE BEST LIFT AND
CONVERGENCE EAST OF THE AREA RAINFALL AMOUNTS ARE EXPECTED TO BE
MINIMAL.

BY SATURDAY ANOTHER SHORT WAVE IS EXPECTED TO MOVE ACROSS THE
REGION, HOWEVER WITH A DRY AIRMASS IN PLACE BEHIND THE COLD FRONT
RAINFALL AMOUNTS LOOK LOW ONCE AGAIN.

MARINE...LIGHT WINDS AND LOW SEAS WILL PREVAIL THROUGH WEDNESDAY
MORNING, HOWEVER AS LOW PRESSURE DEVELOPS OVER THE NW GULF
WEDNESDAY AFTERNOON AND MOVES EAST ACROSS THE NORTHERN GULF
THURSDAY WINDS AND SEAS WILL INCREASE. SCA CONDITIONS ARE
EXPECTED FOR THE COASTAL GULF WATERS AS THIS OCCURS. A COLD FRONT
WILL MOVE ACROSS THE FORECAST AREA FRIDAY WITH A MODERATE OFFSHORE
FLOW EXPECTED THROUGH FRIDAY NIGHT. LIGHTER WINDS ARE EXPECTED
DURING THE WEEKEND AS HIGH PRESSURE SETTLES INTO THE AREA.

&&

.PRELIMINARY POINT TEMPS/POPS...
AEX  59  35  62  42 /   0   0   0  10
LCH  60  37  63  46 /   0   0   0  10
LFT  60  38  63  46 /   0   0   0  10
BPT  62  40  64  49 /   0   0  10  20

&&

.LCH WATCHES/WARNINGS/ADVISORIES...
LA...NONE.
TX...NONE.
GM...NONE.
&&

PUBLIC...07
Hazardous weather outlook, Jan 12, 3:28 AM CST, 6 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LAKE CHARLES LA
328 AM CST TUE JAN 12 2016

LAZ027>033-041>045-052>055-073-074-TXZ180-201-215-216-259>262-
131400-
VERNON-RAPIDES-AVOYELLES-BEAUREGARD-ALLEN-EVANGELINE-ST. LANDRY-
CALCASIEU-JEFFERSON DAVIS-ACADIA-LAFAYETTE-UPPER ST. MARTIN-
VERMILION-IBERIA-ST. MARY-LOWER ST. MARTIN-WEST CAMERON-
EAST CAMERON-TYLER-HARDIN-JEFFERSON-ORANGE-NORTHERN JASPER-
NORTHERN NEWTON-SOUTHERN JASPER-SOUTHERN NEWTON-
328 AM CST TUE JAN 12 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
LOUISIANA...SOUTH CENTRAL LOUISIANA...SOUTHWEST LOUISIANA...WEST
CENTRAL LOUISIANA...EAST CENTRAL TEXAS AND SOUTHEAST TEXAS.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

SCATTERED TO NUMEROUS SHOWERS AND ISOLATED THUNDERSTORMS ARE
EXPECTED THURSDAY AFTERNOON INTO EARLY FRIDAY MORNING. NO SEVERE
WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

GMZ430-432-435-450-452-455-470-472-475-131400-
SABINE LAKE-CALCASIEU LAKE-VERMILION BAY-
COASTAL WATERS FROM CAMERON LA TO HIGH ISLAND TX OUT 20 NM-
COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON LA OUT 20 NM-
COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY
LA OUT 20 NM-
WATERS FROM CAMERON LA TO HIGH ISLAND TX FROM 20 TO 60 NM-
WATERS FROM  INTRACOASTAL CITY TO CAMERON LA FROM 20 TO 60 NM-
WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA FROM
20 TO 60 NM-
328 AM CST TUE JAN 12 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE NORTHWEST
GULF OF MEXICO.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

WINDS AND SEAS WILL INCREASE DURING THURSDAY AS AN AREA OF LOW
PRESSURE MOVES EAST ACROSS THE NORTHERN GULF. WINDS AND SEAS MY
BRIEFLY HIT SMALL CRAFT ADVISORY CRITERIA AS THIS OCCURS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

Nearby

River Flood Warnings in Texas, 2016Every river flood warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.